Alert archive / Louisiana / Flash Flood Warnings in 2008
Flash Flood Warning 106, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 2, 2008, 11:58 PM CDT for Catahoula Parish, Concordia Parish, Louisiana. It was in force for 12 hr. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2008, 11:58 PM CDT (04:58 UTC)
- Expired
- Sep 3, 2008, 12:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Catahoula Parish, LA, Concordia Parish, LA
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 3, 1:00 AM CDT | FLASH FLOOD | Ferriday, LA | MAJOR FLOODING ACROSS THE PARISH. VERY HIGH WATER OVER FARMLAND WITH AS MUCH AS 2 TO 3 FT OF WATER IN SOME YARDS. AS OF THIS TIME...NO REPORTS OF ANY HOMES FLOODED. |
| Sep 3, 1:45 AM CDT | FLASH FLOOD | Sicily Island, LA | HIGHWAY 8 CLOSED DUE TO HIGH WATER. A FEW APARTMENT COMPLEX BEING INUNDATED WITH WATER. |
| Sep 3, 2:00 AM CDT | FLASH FLOOD | Jonesville, LA | MAJOR FLOODING ACROSS THE PARISH. DOZENS OF HOMES WERE FLOODED ALONG WITH MANY PARISH ROADS. 12 TO 20 INCHES OF RAIN FELL ACROSS THE PARISH SINCE MONDAY. |
| Sep 3, 5:50 AM CDT | FLASH FLOOD | Vidalia, LA | SEVERAL HOMES IN LOW LYING AREAS IN AND AROUND VIDALIA HAVE BEEN EVACUATED DUE TO RISING WATER FROM HEAVY RAINS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 62 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 5.0 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1223 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 546 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KJAN 030458
FFWJAN
LAC025-029-030800-
/O.NEW.KJAN.FF.W.0106.080903T0458Z-080903T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1158 PM CDT TUE SEP 2 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CATAHOULA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...MONTEREY...LARTO...
CONCORDIA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...VIDALIA...FERRIDAY...
* UNTIL 300 AM CDT
* AT 1148 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS
CONTINUED TO DETECTED TROPICAL SHOWERS AND EMBEDDED THUNDERSTORMS
PRODUCING TORRENTIAL RAIN OVER CATAHOULA AND CONCORDIA PARISHES.
DOPPLER RADAR INDICATED THAT SOME AREAS HAVE HAD UP TO 4 INCHES OF
RAIN IN AN HOUR...AND THAT BETWEEN 8 AND 12 INCHES OF RAIN HAS
FALLEN ALREADY OVER SOUTHERN CONCORDIA PARISH AND MOST OF
CATAHOULA PARISH. THERE COULD EVEN BE AS MUCH AS 15 INCHES IN SOME
AREAS.
FLOODING OF ROADS AND STREETS HAS ALREADY BEEN REPORTED IN
THE WARNED AREA. ADDITIONAL RAINFALL OF 3 TO 6 INCHES WILL
EXACERBATE THE FLOODING PROBLEMS...AND COULD EVENTUALLY LEAD TO
MORE SERIOUS FLOODING OF STREAMS AND BAYOUS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
LAT...LON 3193 9200 3197 9190 3188 9178 3197 9159
3178 9155 3175 9137 3162 9142 3165 9151
3158 9141 3153 9151 3139 9147 3142 9157
3129 9151 3126 9165 3105 9155 3098 9165
3122 9169 3131 9190 3123 9192 3125 9200
$$
BANNAN3 follow-up statements
000
WGUS74 KJAN 030643
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
143 AM CDT WED SEP 3 2008
LAC025-029-030800-
/O.CON.KJAN.FF.W.0106.000000T0000Z-080903T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CATAHOULA LA-CONCORDIA LA-
143 AM CDT WED SEP 3 2008
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR
CONCORDIA AND CATAHOULA PARISHES...
AT 132 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING OVER THE PORTIONS OF THE WARNED AREA...ESPECIALLY IN
NORTHERN PORTIONS OF CATAHOULA PARISH WHERE HIGH WATER HAS FORCED
THE CLOSURE OF HIGHWAY 8 AND A FEW APARTMENTS ARE BEING INUNDATED
WITH FLOOD WATERS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPOKANE...
FROGMORE...WILDSVILLE...LEE BAYOU...WALLACE RIDGE...WALTERS...
ARCHIE...MANIFEST...AIMWELL...SHERWOOD...ENTERPRISE...ROSEFIELD...
WEST FERRIDAY...VIDALIA...JONESVILLE...FERRIDAY AND CLAYTON
RADAR ESTIMATES INDICATE THAT FROM 6 TO 12 INCHES OF
RAIN...INCLUDING LOCALLY HIGHER AMOUNTS...HAS FALLEN ACROSS THESE
PARISHES IN THE PAST TWO DAYS. HEAVY RAIN THAT MAY CONTRIBUTE TO
MAJOR FLOODING PROBLEMS CONTINUES TO FALL.
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA THROUGH 3 AM.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON.
LAT...LON 3193 9200 3197 9190 3188 9178 3197 9159
3178 9155 3175 9137 3162 9142 3165 9151
3158 9141 3153 9151 3139 9147 3142 9157
3129 9151 3126 9165 3105 9155 3098 9165
3122 9169 3131 9190 3123 9192 3125 9200
$$
BYB000
WGUS54 KJAN 030755
FFWJAN
LAC025-029-031400-
/O.EXT.KJAN.FF.W.0106.000000T0000Z-080903T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
255 AM CDT WED SEP 3 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CATAHOULA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...MONTEREY...LARTO...
CONCORDIA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...VIDALIA...FERRIDAY...
* UNTIL 900 AM CDT
* AT 248 AM CDT...TRAINED WEATHER SPOTTERS REPORTED VERY HEAVY RAIN
FROM A BAND OF TROPICAL SHOWERS AND EMBEDDED THUNDERSTORM OVER THE
WARNED AREA. DOPPLER RADAR INDICATED PORTIONS OF CATAHOULA PARISH
HAVE ALREADY SEEN UP TO 16 INCHES OF RAIN WITH ANOTHER 2 TO 4
INCHES POSSIBLE. THIS WILL EXACERBATE THE FLOODING PROBLEMS...AND
COULD EVENTUALLY LEAD TO MORE SERIOUS FLOODING OF STREAMS AND
BAYOUS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPOKANE...
FROGMORE...WILDSVILLE...LEE BAYOU...WALLACE RIDGE...WALTERS...
ARCHIE...MANIFEST...AIMWELL...SHERWOOD...ENTERPRISE...ROSEFIELD...
WEST FERRIDAY...JONESVILLE AND CLAYTON
HIGHWAY 8 HAS BEEN CLOSED DUE TO HIGH WATER. A FEW APARTMENT
COMPLEXES IN TOWN BEING INUNDATED WITH WATER.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON.
LAT...LON 3193 9200 3197 9190 3188 9178 3197 9159
3178 9155 3175 9137 3162 9142 3165 9151
3158 9141 3153 9151 3139 9147 3142 9157
3129 9151 3126 9165 3105 9155 3098 9165
3122 9169 3131 9190 3123 9192 3125 9200
$$
BANNAN000
WGUS54 KJAN 031357
FFWJAN
LAC025-029-031700-
/O.EXT.KJAN.FF.W.0106.000000T0000Z-080903T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
857 AM CDT WED SEP 3 2008
THE NATIONAL WEATHER SERVICE IN JACKSON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
CATAHOULA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...MONTEREY...LARTO...
CONCORDIA PARISH IN NORTHEAST LOUISIANA...
THIS INCLUDES THE CITIES OF...VIDALIA...FERRIDAY...
* UNTIL NOON CDT
* AT 855 AM CDT...RADAR CONTINUES TO INDICATE HEAVY RAIN FALLING
ACROSS PORTIONS OF CATAHOULA AND CONCORDIA PARISH. IN
ADDITION...LOCAL LAW ENFORCEMENT OFFICIALS CONTINUE TO REPORT FLASH
FLOODING IS ONGOING ACROSS THE PARISHES...AS SEVERAL ROADS HAVE
BECOME INUNDATED WITH WATER...AND RISING WATERS IN LOW LYING
AREAS...AS A RESULT OF HEAVY RAINS...HAVE BEGUN THREATENING SEVERAL
HOMES IN THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SPOKANE...
FROGMORE...WILDSVILLE...LEE BAYOU...WALLACE RIDGE...WALTERS...
ARCHIE...MANIFEST...AIMWELL...SHERWOOD...ENTERPRISE...ROSEFIELD...
WEST FERRIDAY...JONESVILLE AND CLAYTON
ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ARE POSSIBLE IN THE
WARNED AREA AS BANDS OF HEAVY RAIN CONTINUE TO MOVE NORTH ACROSS THE
AREA. WITH FLASH FLOODING ALREADY OCCURRING...ANY ADDITIONAL
RAINFALL WILL ONLY WORSEN THE SITUATION.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
JACKSON.
LAT...LON 3193 9200 3197 9190 3188 9178 3197 9159
3178 9155 3175 9137 3162 9142 3165 9151
3158 9141 3153 9151 3139 9147 3142 9157
3129 9151 3126 9165 3105 9155 3098 9165
3122 9169 3131 9190 3123 9192 3125 9200
$$
19What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 11:44 PM CDT, 14 minutes earlier.
Area forecast discussion, Sep 2, 11:44 PM CDT, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1144 PM CDT TUE SEP 2 2008
.UPDATE...NEW TORNADO WATCH OUT FOR PORTIONS OF NORTHEAST
LOUISIANA AND SOUTHWEST MISSISSIPPI. THIS IS TORNADO WATCH NUMBER 884
AND WILL BE IN EFFECT UNTIL 7 AM.
&&
.PREV DISCUSSION...CENTER OF GUSTAV NEAR KTXK BARELY MOVING SO
TROPICAL RAINS WILL BE THE FOCUS LEAST ANOTHER 24-36 HOURS AS PWATS
HOLDING 2.5-2.7. PRIMARY RAIN BAND NOW APPEARS SET UP FOR THE
OVERNIGHT ALONG AND W OF I-55 ACROSS NERN LA/SERN AR. THIS AREA HAS
CONSOLIDATED INTO BEST REGION FOR FLASH FLOODING THROUGH DAYBREAK.
HAVE LET TOR WW EXPIRE AS CIRCULATIONS HAVE WANED IN THE PAST 2
HOURS...HOWEVER AN ISOLATED TOR NOT TOTALLY OUT OF THE QUESTION IN
SRN PORTIONS. PORTIONS OF SOME PARISHES IN NERN LA ARE REGAINING
LIMITED UTILITY POWER THIS EVENING. HAVE ADJUSTED WIND ADVISORIES TO
DOWNGRADE WEST AND CENTRAL AREAS TO LAKE WIND ADVISORIES WHILE
REMOVING THE EAST PORTIONS. /40/
ISSUED AT 753 PM CDT...SHORT RANGE AND MEDIUM RANGE MODELS CONTINUE
TO SHOW THAT GUSTAV WILL BE SLOW TO MOVE ITS INFLUENCE AWAY FROM THE
REGION. PRECIPITABLE WATER WILL CONTINUE TO BE AROUND 2 TO 2.5 INCHES
THROUGH THURSDAY NIGHT...WHICH SPELLS FOR MORE RAINS ON SATURATED
SOILS. CONDITIONS WILL STILL FAVOR FOR SOME GUSTY WINDS... HEAVY
RAINS AND ISOLATED TORNADOES THROUGH TONIGHT AS WAVE AFTER WAVE MOVES
ACROSS THE REGION FROM THE WEST AROUND THE REMNANTS OF GUSTAV. MODELS
SHOWS THAT BREEZY CONDITIONS WILL PERSIST ACROSS THE REGION UNTIL 15Z
WEDNESDAY. WITH ALL THE TROPICAL MOISTURE AND FLOODING THAT IS GOING
ON WITH THE SPIRAL BANDS WILL EXTEND FLASH FLOOD WATCH UNTIL 7 PM
WEDNESDAY EVENING. MODELS SHOWS THAT OUR CHANCES OF RAIN WILL
CONTINUE THROUGH THE END OF THE WORK WEEK. SO HAVE CUT HIGHS SOME FOR
WEDNESDAY INTO THURSDAY AND WENT WITH GUIDANCE ON TONIGHT...WEDNESDAY
NIGHT AND THURSDAY NIGHT. AS FAR AS POPS ARE CONCERN WENT HIGHER THAN
MODEL POPS FOR TONIGHT... WEDNESDAY AND WEDNESDAY NIGHT...THEN WENT
MAV POPS FOR THURSDAY-THURSDAY NIGHT./17/
&&
.AVIATION...
&&
.PRELIMINARY POINT TEMPS/POPS...
JACKSON 81 73 82 72 / 100 100 93 66
MERIDIAN 84 71 84 71 / 100 96 92 64
VICKSBURG 81 73 80 72 / 100 100 94 69
HATTIESBURG 84 74 84 73 / 100 94 91 67
NATCHEZ 82 75 82 73 / 100 100 93 72
GREENVILLE 82 71 81 71 / 100 100 97 72
GREENWOOD 81 72 81 72 / 100 100 92 68
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR MSZ034>037-
040>045-047>066-072>074.
LAKE WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR MSZ018-019-
025>028-034>036-040>043-047>049-053>055-059>063.
LA...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR LAZ007>009-015-
016-023>026.
LAKE WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR LAZ007>009-015-
016-023>026.
AR...FLASH FLOOD WATCH THROUGH WEDNESDAY EVENING FOR ARZ074-075.
LAKE WIND ADVISORY UNTIL 10 AM CDT WEDNESDAY FOR ARZ074-075.
&&
99/99/99Hazardous weather outlook, Sep 2, 2:07 PM CDT, 9 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 207 PM CDT TUE SEP 2 2008 MSZ035>037-040>045-048>052-054>058-062>066-072>074-031915- HUMPHREYS-HOLMES-ATTALA-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE- NESHOBA-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH- JASPER-CLARKE-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES- MARION-LAMAR-FORREST- 207 PM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE RISK FOR TORNADOES WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS OF GUSTAV MAY LEAD TO TORNADOES. IN ADDITION...VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA. RAINFALL AMOUNTS FROM 3 TO 5 INCHES ARE EXPECTED THROUGH THE EVENING. AN ADDITIONAL 2 TO 4 INCHES OF RAIN IS POSSIBLE OVERNIGHT. FLOODING IS LIKELY TO OCCUR...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING OCCURS. WHEN APPROACHING WATER IN A VEHICLE...TURN AROUND DONT DROWN. A LAKE WIND ADVISORY WILL REMAIN IN EFFECT THROUGH WEDNESDAY MORNING. BREEZY WINDS NEAR 20 MPH WITH GUSTS TO 30 MPH WILL CONTINUE...AS THE REMNANTS OF GUSTAV STALL OVER NORTHWEST LOUISIANA. THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE WESTERN PORTIONS OF THE AREA WEDNESDAY...GENERALLY WEST OF INTERSTATE 55. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE AREA WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL FOR THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAIN MAY LEAD TO MORE FLOODING ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY. LAZ007>009-015-016-023>026-MSZ047-053-059>061-031915- MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-CLAIBORNE-JEFFERSON- ADAMS-FRANKLIN MS- 207 PM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA AND PORTIONS OF WEST MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY A WIND ADVISORY WILL REMAIN IN EFFECT FOR THE AREA THROUGH WEDNESDAY MORNING. WINDS NEAR 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE...AS THE REMNANTS OF GUSTAV SLOWLY MOVE NORTHWEST. IN ADDITION...PERIODS OF VERY HEAVY RAINFALL WILL CONTINUE ACROSS THE AREA. RAINFALL AMOUNTS FROM 3 TO 5 INCHES ARE EXPECTED THROUGH THIS EVENING. AN ADDITIONAL 2 TO 4 INCHES OF RAIN IS POSSIBLE OVERNIGHT. FLOODING IS LIKELY TO OCCUR...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. BE PREPARED TO MOVE TO HIGHER GROUND IF FLOODING OCCURS. WHEN APPROACHING WATER IN A VEHICLE...TURN AROUND DONT DROWN. THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE WESTERN PORTIONS OF THE AREA WEDNESDAY AS GUSTAV STALLS OVER NORTHWEST LOUISIANA. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS MAY LEAD TO TORNADOES. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE AREA WEDNESDAY...WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL INTO THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAINFALL MAY LEAD TO MORE FLOODING ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY. ARZ074-075-MSZ018-019-025>034-038-039-046-031915- ASHLEY-CHICOT-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL- MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON- WINSTON-NOXUBEE-KEMPER- 207 PM CDT TUE SEP 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE RISK FOR TORNADOES WILL CONTINUE ACROSS THE AREA THROUGH THE EVENING...AS GUSTAV SLOWLY MOVES NORTHWEST. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS MAY LEAD TO TORNADOES. IN ADDITION...VERY HEAVY RAINFALL WILL REMAIN OVER THE REGION. RAINFALL AMOUNTS FROM 1 TO 3 INCHES ARE EXPECTED THROUGH THE EVENING. AN ADDITIONAL 1 TO 2 INCHES OF RAIN IS POSSIBLE OVERNIGHT. FLASH FLOODING MAY OCCUR...ESPECIALLY IN LOW LYING AND POOR DRAINAGE AREAS. A LAKE WIND ADVISORY WILL REMAIN IN EFFECT FOR THE AREA THROUGH WEDNESDAY MORNING. GUSTY WINDS NEAR 20 MPH WITH GUSTS TO 30 MPH CAN BE EXPECTED. THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL WILL SHIFT INTO THE WESTERN PORTIONS OF THE AREA WEDNESDAY...AS GUSTAV STALLS OVER NORTHWEST LOUISIANA. ROTATING STORMS EMBEDDED IN THE OUTER RAIN BANDS MAY LEAD TO TORNADOES. MORE FLOODING IS LIKELY TO OCCUR ACROSS THE AREA WEDNESDAY...WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE REMNANTS OF GUSTAV MAY LINGER OVER THE ARKLATEX WEDNESDAY NIGHT INTO THURSDAY...CONTINUING THE RISK OF TORNADOES AND LOCALLY HEAVY RAINFALL INTO THE WESTERN PORTIONS OF THE AREA. ADDITIONAL RAINFALL MAY LEAD TO MORE FLOODING ACROSS THE AREA. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT THROUGH WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Sep 2, 7:16 PM CDT, 4 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
716 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLOOD ST. JOSEPH 31.92N 91.24W
09/02/2008 TENSAS LA LAW ENFORCEMENT
WATER COVERING A FEW ROADS.
&&
WILSONLocal storm report, Sep 2, 7:17 PM CDT, 4 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
717 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM FLOOD BASTROP 32.77N 91.91W
09/02/2008 MOREHOUSE LA LAW ENFORCEMENT
WATER COVERING A FEW ROADS.
&&
WILSONLocal storm report, Sep 2, 7:27 PM CDT, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
727 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0601 AM TROPICAL STORM CROSSETT 33.13N 91.97W
09/02/2008 ASHLEY AR LAW ENFORCEMENT
TREES DOWN ACROSS THE COUNTY.
&&
WILSONSpecial weather statement, Sep 2, 9:56 PM CDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 956 PM CDT TUE SEP 2 2008 LAZ024>026-MSZ060-030340- TENSAS LA-CATAHOULA LA-CONCORDIA LA-ADAMS MS- 956 PM CDT TUE SEP 2 2008 A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS LOCATED OVER LARTO AT 956 PM CDT...MOVING NORTHEAST AT 34 MPH. VERY HEAVY RAIN IS ALSO POSSIBLE WITH THIS STORM. PEOPLE IN NORTHWESTERN ADAMS COUNTY...AND NORTHERN CONCORDIA... CATAHOULA AND EXTREME SOUTHWESTERN TENSAS PARISHES SHOULD MONITOR THIS STORM CLOSELY. BYB
Local storm report, Sep 2, 11:10 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1110 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1045 PM TSTM WND DMG HARRISONBURG 31.77N 91.82W
09/02/2008 CATAHOULA LA LAW ENFORCEMENT
TRAILER HOME WAS BLOWN OVER ON ITS SIDE IN EAST
HARRISBURG. ROOF WAS BLOWN OFF A TRAILER HOME ON HWY
3101. SEVERAL TREES AND POWER LINES WERE BLOWN DOWN IN
THE SANDY LAKE AREA. POSSIBLE TORNADO.
&&
JFAIRLYLocal storm report, Sep 2, 11:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1147 PM CDT TUE SEP 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 PM FLOOD WINNSBORO 32.16N 91.72W
09/02/2008 FRANKLIN LA TRAINED SPOTTER
6 INCHES OF WATER COVERING HIGHWAY 4 IN WINNSBORO. ALSO
SEVERAL STREETS IN AND AROUND WINNSBORO ARE BLOCKADED BY
LOCAL OFFICIALS. RELAYED BY WFO SHREVEPORT.
1143 PM FLOOD WINNSBORO 32.16N 91.72W
09/02/2008 FRANKLIN LA TRAINED SPOTTER
SEVERAL INCHES OF WATER AT WILSON ROAD AND HIGHWAY 4.
RELAYED BY WFO SHREVEPORT.
&&
JCULINThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:04 PM CDT | Flash Flood Warning | JAN | Catahoula, Concordia, Franklin, Richland | 3 hr |
| Sep 2, 8:44 PM CDT | Tornado Warning | JAN | Catahoula | 30 min |
| Sep 2, 9:42 PM CDT | River Flood Warning | JAN | Franklin | 20 days |
| Sep 2, 9:52 PM CDT | Flash Flood Warning | JAN | Catahoula, Concordia | 113 min |
| Sep 2, 10:07 PM CDT | Tornado Warning | JAN | Catahoula, Concordia | 38 min |
| Sep 2, 10:59 PM CDT | Tornado Warning | JAN | Catahoula, Franklin | 46 min |
| Sep 2, 11:18 PM CDT | Flash Flood Warning | JAN | Franklin, Tensas | 12 hr |
| Sep 2, 11:19 PM CDT | Areal Flood Warning | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 4 hr |
| Sep 2, 11:24 PM CDT | Tornado Warning | JAN | Catahoula, Concordia, Tensas | 51 min |
| Sep 2, 11:30 PM CDT | Tornado Warning | JAN | Catahoula | 45 min |
| Sep 3, 2:07 AM CDT | Flash Flood Warning | JAN | Richland | 6 hr |
| Sep 3, 4:11 AM CDT | Tornado Warning | JAN | Catahoula, Concordia | 49 min |
| Sep 3, 4:47 AM CDT | Flash Flood Warning | JAN | East Carroll, Madison, West Carroll | 2 hr |
| Sep 3, 6:56 AM CDT | Flash Flood Warning | JAN | East Carroll, Madison, West Carroll | 4 hr |
| Sep 3, 7:19 AM CDT | Tornado Warning | JAN | Catahoula, Concordia, Franklin, Tensas | 41 min |
| Sep 3, 7:44 AM CDT | Areal Flood Warning | JAN | Morehouse | 4 hr |
| Sep 3, 8:10 AM CDT | Areal Flood Warning | JAN | East Carroll, Franklin, Madison, Richland, Tensas, West Carroll | 4 hr |
| Sep 3, 10:35 AM CDT | River Flood Warning | JAN | Franklin | 9 days |
| Sep 3, 10:35 AM CDT | River Flood Warning | JAN | Madison | 3 days |
| Sep 3, 10:35 AM CDT | River Flood Warning | JAN | Tensas | 37 hr |
| Sep 3, 12:05 PM CDT | Areal Flood Warning | JAN | Catahoula, Concordia | 6 hr |
| Sep 3, 12:35 PM CDT | Areal Flood Warning | JAN | Catahoula, Concordia, East Carroll, Franklin, Madison, Morehouse and 3 more | 6 hr |
| Sep 3, 5:34 PM CDT | Tornado Warning | JAN | Catahoula | 41 min |
| Sep 3, 5:41 PM CDT | Tornado Warning | JAN | East Carroll, Franklin, Madison, Richland, West Carroll | 34 min |
| Sep 3, 5:53 PM CDT | Tornado Warning | JAN | Catahoula, Franklin, Madison, Richland, Tensas | 52 min |
| Sep 3, 6:13 PM CDT | Lake Wind Advisory | JAN | East Carroll, Franklin, Madison, Morehouse, Richland, West Carroll | 7 hr |
| Sep 3, 6:15 PM CDT | Tornado Warning | JAN | Catahoula | 23 min |
| Sep 3, 6:20 PM CDT | Tornado Warning | JAN | East Carroll, West Carroll | 55 min |
| Sep 3, 6:33 PM CDT | Flash Flood Warning | JAN | East Carroll, Madison, Richland, West Carroll | 4 hr |
| Sep 3, 6:45 PM CDT | Flash Flood Warning | JAN | Catahoula | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.